MAUDE Adverse Event Report: NUVASIVE INC NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE INC NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 13114540
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 08/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product has been returned for investigation as it was left in situ.No allegation of product malfunction has been reported nor were radiographs or images provided to confirm the reported event.Patients bone quality is unknown.A vertebral fracture may be the result of implant selection, implant placement or poor bone quality.Even though root cause cannot be confirmed based on the information provided patient related issues may be related to the alleged event.No further investigation can be completed at this time.Labeling review: "potential risks identified with the use of this system, which may require additional surgery, include:bending, fracture or loosening of implant component, loss of fixation nonunion or delayed union, fracture of the vertebra." "correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant." contraindications: "contraindications include, but are not limited to: patients with inadequate bone stock or quality." left in situ.
 
Event or Problem Description
On (b)(6) 2019, a patient underwent vertebral replacement at l2 using x-core and posterior spinal fusion at l1-l3 using reline.As per reporter, a fracture at l1 level was identified three weeks post operatively.On (b)(6) 2019 a revision procedure was performed, and the fixation was extended to t11-l4.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE INC
7475 lusk blvd
san diego CA 92121
MDR Report Key9099732
Report Number2031966-2019-00238
Device Sequence Number19499378
Product Code NKB
UDI-Device Identifier00887517581938
UDI-Public887517581938
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number13114540
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2019
Initial Report FDA Received Date09/20/2019
Patient Sequence Number1
Patient Age83 YR